September 9, 2005
IV Fluids for Dehydration
Well here we are with post number three, and it's not exactly what I intended to write, again. I was to receive my second treatment yesterday, but instead had two days of IV fluids to get over my four days of hell. As a bonus I had a shot for diarrhea that is supposed to help for a month. Today, I feel much better. Dr. Stevens would be a good salesman. He had me convinced that all the new drugs, etc. that "we won't let you be sick." Wrong! My next treatment will be Monday. I can hardly wait. One other side affect showing up. I am breaking out on my forehead and hose, pretty sore, but no one has suggested anything for it. I was also told I may get sores in my mouth. So far nothing major, but a little discomfort there. My appetite is so-so. I think more about food than I can eat. It has to be soft and moist to eat it. Still doing an Ensure every day for a supplement. So far, baked fish is all the meat I can eat. Boy, in this day and age when you can't eat a hamburger you're in trouble! The one truth I have heard over and over, drink plenty of fluids, is so true and the main cause of my problems. That too is easier said than done sometimes. I told the doctor I was mad, discouraged and depressed. He gave me a pep talk and promised things will get better as my body gets used to the drugs more. Time will tell. So, next time I'll spell out what the treatment is and how the second one went.